Hail, Madison
- When
- July 1, 5:10 AM CST
- Where
- Madison County, Tilden
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.050, -97.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 1, 2:13 AM CST, 2 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 313 AM CDT SUN JUL 1 2001 MAIN FORECAST CONCERNS ARE TEMPS AND CONVECTIVE PROSPECTS. IN THE SHORT TERM...SHALLOW PUSH OF MUCH COOLER AIR CONTINUES TO ADVANCE INTO NORTHEAST NEB...WHILE A FEW TSTM CELLS HAVE POPPED TO THE EAST OF OMA. SUPPORT FOR THESE APPEARS WEAK DUE TO WARMER TEMPS ALOFT UNDER UPPER RIDGE...WITH FRONT NOT PROVIDING SUFFICIENT FORCING FOR MORE WIDESPREAD CONVECTION. EXPECT ACTIVITY DURING THE DAY TO BE MAINLY SHOWERS FROM MID LEVEL MOISTURE WITH BEST CHC IN NORTH ZONES. SPEED OF FRONT AND INTENSITY OF COOLING IS GENERALLY UP FOR GRAPS. MODELS HAVE BEEN CALLING FOR A STRONGER COOLING THAN PREVIOUS RUNS...BUT COOL ADVECTION AT 850 MB IS NOT TERIFFIC. NEW RUC40 KEEPS WARMER AIR IN THE SOUTH LONG ENOUGH TO ALLOW BIE TO BE IN THE MID 80S BY 18Z. DESPITE GOOD AGREEMENT BETWEEN NGM AND AVN MOS...STRONGLY SUSPECT THAT BOTH ARE TOO COOL ESPECIALLY IN THE SOUTH ZONES WHERE THERE WILL BE LESS MID LEVEL MOISTURE AND MORE SUN. HMD DISCUSSION FAVORS AVN AS BEST SOLUTION GIVEN VARIOUS INTIIALIZATION PROBLEMS...BUT I AM NOT SURE THESE ARE HAVE TIME TO PROPAGATE INTO OUR AREA ENOUGH TO AFFECT OUR FORECAST MUCH. AM SUSPICIOUS OF AVN DEVELOPMENT OF FAIRLY STRONG SFC LOW LATER TONIGHT INTO MONDAY UNDER UPPER RIDGE ALOFT. WILL GO FOR MORE OF A COMPROMISE WITH ETA. AVN PRECIP FIELD IS GREATLY OVERDONE AT LEAST INITIALLY. EVEN WITH WEAKER SFC LOW...ETA AGREES THAT WARM MOIST ADVECTION INCREASES GREATLY BY LATER TONIGHT OVER ERN SD AND NORTHEAST NEB WITH DECENT PROSPECTS FOR AN MCS. HIGH PW SUGGESTS THAT SOME TSTMS COULD LINGER TO PROPAGATE SE EARLY MONDAY...AND MORE COULD DEVELOP BY SFC HEATING LATE IN THE DAY AS A WEAK LOW FORMS NEAR OUR SW ZONES. WARM TEMPS ALOFT MAY BE ENOUGH TO CAP...BUT WILL LEAVE CURRENT 30 PCT POPS MONDAY INTO MONDAY NIGHT...WHEN ANOTHER SHORT WAVE WILL LIKELY APPROACH THE AREA. REMAIN GENERALLY CONCERNED THAT WITH WARM TEMPS AND UPPER RIDGE ALOFT GUIDANCE IS GENERALLY RUNNING TOO COOL ON TEMPS. WILL GENERALLY LEAVE CURRENT FORECAST ALONE OR RAISE SLIGHTLY. BY TUESDAY...AVN LOOKS MORE REASONABLE IN KEEPING FIRST DAY OF EXTENDED AROUND 90. WILL RAISE THAT AND LEAVE THE REST OF THE EXTENDED ALONE. .OMA...NONE. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-042>045 -050>053-065>068-078-088>093-011700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 527 AM CDT SUN JUL 1 2001 THERE IS A CHANCE THAT STORM SPOTTERS WILL BE NEEDED TONIGHT IN NORTHEAST NEBRASKA...MAINLY TO THE NORTHWEST OF A LINE FROM COLUMBUS TO DECATUR. SPOTTERS ARE NOT LIKELY TO BE NEEDED IN SOUTHEAST NEBRASKA OR SOUTHWEST IOWA. SCATTERED THUNDERSTORMS WILL CROSS NORTHEAST NEBRASKA EARLY THIS MORNING. WIND SHEAR AND INSTABILITY ARE MODERATE IN THIS AREA. ALTHOUGH A FEW THUNDERSTORMS WILL BE STRONG...THEY ARE GENERALLY EXPECTED TO REMAIN BELOW SEVERE LIMITS. SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER NORTHEAST NEBRASKA. AN UPPER AIR DISTURBANCE WILL APPROACH THE REGION FROM THE NORTHWEST. THIS WILL BRING A RETURN FLOW OF MOIST AND UNSTABLE AIR ALOFT...AND ALSO STRONG WIND SHEAR. ELEVATED THUNDERSTORMS COULD MOVE INTO NORTHEAST NEBRASKA...WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. POLLACK
The Omaha radar (KOAX), 146 km away, was scanning. The volume nearest the first event began at 11:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258349.